Alert archive / Virginia / River Flood Warnings in 2013
River Flood Warning 4, NWS Blacksburg, VA
NWS Blacksburg, VA issued this river flood warning at Jan 16, 2013, 10:55 AM EST for Buckingham County, Fluvanna County, Virginia. It took effect at Jan 18, 2013, 1:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 16, 2013, 10:55 AM EST (15:55 UTC)
- In effect from
- Jan 18, 2013, 1:00 PM EST
- Expired
- Jan 17, 2013, 12:02 PM EST
- In force
- Issued by
- NWS Blacksburg, VA
- Flood severity
- Minor
Counties Buckingham County, VA, Fluvanna County, VA
The radar
The Norfolk radar (KAKQ), 147 km from the middle of the area, began a volume at 15:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point James River (VA) at Bremo Bluff (BREV2).
- Action stage
- 16 ft
- Minor stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
042 WGUS41 KRNK 161555 FLWRNK BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 1055 AM EST WED JAN 16 2013 ...THE NATIONAL WEATHER SERVICE IN BLACKSBURG VA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN VIRGINIA... JAMES RIVER NEAR BREMO BLUFF AFFECTING BUCKINGHAM AND FLUVANNA COUNTIES FOR THE MIDDLE JAMES...INCLUDING BREMO BLUFF...MINOR FLOODING IS FORECAST. RAINFALL AMOUNTS OF 2 TO 3 INCHES HAS FALLEN OVER THE JAMES RIVER BASIN OVER THE PAST 36 HOURS. RUNOFF FROM THIS RAIN WILL BRING A GRADUAL RISE ALONG THE RIVER. THE JAMES RIVER AT BREMO BLUFF IS EXPECTED TO EXCEED FLOOD STAGE OF 19.0 FEET FRIDAY MORNING AND CREST FRIDAY AFTERNOON AT 19.5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOODED AREAS...THE WATER MAY BE MUCH DEEPER THAN YOU THINK. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER STATEMENTS OR WARNINGS. $$ && VAC029-065-170355- /O.NEW.KRNK.FL.W.0004.130118T1508Z-000000T0000Z/ /BREV2.1.ER.130118T1508Z.130118T1800Z.000000T0000Z.NO/ 1055 AM EST WED JAN 16 2013 THE NATIONAL WEATHER SERVICE IN BLACKSBURG VA HAS ISSUED A * FLOOD WARNING FOR THE JAMES RIVER NEAR BREMO BLUFF. * FROM FRIDAY MORNING UNTIL FURTHER NOTICE. * AT 12AM WEDNESDAY THE STAGE WAS...8.8 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 19.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE FRIDAY MORNING AND CONTINUE TO RISE TO NEAR 19.5 FEET BY FRIDAY EARLY AFTERNOON. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * THIS CREST COMPARES TO A PREVIOUS CREST OF 19.2 FEET ON SEP 10 2004. $$
3 follow-up statements
788 WGUS81 KRNK 170329 FLSRNK FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1029 PM EST WED JAN 16 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN VIRGINIA... JAMES RIVER NEAR BREMO BLUFF AFFECTING BUCKINGHAM AND FLUVANNA COUNTIES RAINFALL AMOUNTS OF 1 TO AS MUCH AS 4 INCHES OVER PORTIONS OF THE JAMES RIVER BASIN WILL CAUSE THE RIVER TO RISE THROUGH FRIDAY. THE ONLY POINT EXPECTED TO FLOOD IS BREMO BLUFF. PRECAUTIONARY/PREPAREDNESS ACTIONS... LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER STATEMENTS OR WARNINGS. GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON 'RIVERS & LAKES AHPS'. THE NEXT SCHEDULED STATEMENT WILL BE ISSUED BY 800 AM EST THURSDAY. && VAC029-065-171129- /O.EXT.KRNK.FL.W.0004.130118T1800Z-000000T0000Z/ /BREV2.1.ER.130118T1800Z.130118T1800Z.000000T0000Z.NO/ 1029 PM EST WED JAN 16 2013 THE FLOOD WARNING CONTINUES FOR THE JAMES RIVER NEAR BREMO BLUFF. * FROM FRIDAY EARLY AFTERNOON UNTIL FURTHER NOTICE * AT 09PM WEDNESDAY THE STAGE WAS 11.4 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 19.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY EARLY FRIDAY AFTERNOON CRESTING AT 19.0 FEET. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * THIS CREST COMPARES TO A PREVIOUS CREST OF 19.2 FEET ON SEP 10 2004. $$
791 WGUS81 KRNK 171200 FLSRNK FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 700 AM EST THU JAN 17 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN VIRGINIA.. JAMES RIVER NEAR BREMO BLUFF AFFECTING BUCKINGHAM AND FLUVANNA COUNTIES RAINFALL AMOUNTS BETWEEN 2 AND 4 INCHES OVER PORTIONS OF THE JAMES RIVER BASIN WILL CAUSE THE RIVER TO RISE THROUGH FRIDAY. THE ONLY POINT EXPECTED TO FLOOD IS BREMO BLUFF. PRECAUTIONARY/PREPAREDNESS ACTIONS... LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER STATEMENTS OR WARNINGS. GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON 'RIVERS & LAKES AHPS'. THE NEXT SCHEDULED STATEMENT WILL BE ISSUED BY 4 PM. && VAC029-065-172000- /O.CON.KRNK.FL.W.0004.130118T1800Z-000000T0000Z/ /BREV2.1.ER.130118T1800Z.130118T1800Z.000000T0000Z.NO/ 700 AM EST THU JAN 17 2013 THE FLOOD WARNING CONTINUES FOR THE JAMES RIVER NEAR BREMO BLUFF. * FROM TOMORROW EARLY AFTERNOON UNTIL FURTHER NOTICE * AT 06AM THURSDAY THE STAGE WAS 11.5 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 19.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW EARLY AFTERNOON AND CONTINUE TO RISE TO NEAR 19.0 FEET BY TOMORROW EARLY AFTERNOON. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * THIS CREST COMPARES TO A PREVIOUS CREST OF 19.2 FEET ON SEP 10 2004. $$
330 WGUS81 KRNK 171702 FLSRNK FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1202 PM EST THU JAN 17 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN VIRGINIA... JAMES RIVER NEAR BREMO BLUFF AFFECTING BUCKINGHAM AND FLUVANNA COUNTIES THE JAMES RIVER AT BREMO BLUFF IS NO LONGER FORECAST TO REACH FLOOD STAGE. FORECAST PRECIPITATION IS SOMEWHAT LOWER AND WITH A SUBSTANTIAL AMOUNT FALLING AS SNOW THERE WILL BE LESS RUNOFF INTO THE JAMES RIVER OVER THE NEXT SEVERAL DAYS. THE RIVER WILL CREST SEVERAL FEET BELOW FLOOD STAGE FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER STATEMENTS OR WARNINGS. GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON 'RIVERS & LAKES AHPS'. THIS IS THE FINAL STATEMENT FOR THIS EVENT. && VAC029-065-171732- /O.CAN.KRNK.FL.W.0004.000000T0000Z-130117T1702Z/ /BREV2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1202 PM EST THU JAN 17 2013 THE FLOOD WARNING IS CANCELLED FOR THE JAMES RIVER NEAR BREMO BLUFF. * THE RIVER WILL CREST NEAR 16 FEET TOMORROW AFTERNOON. * AT 11AM THURSDAY THE STAGE WAS 12.1 FEET. * FLOOD STAGE IS 19.0 FEET. $$ PC
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this river flood warning went out at Jan 16, 9:25 AM EST, 1 hour 30 minutes earlier.
Area forecast discussion, Jan 16, 9:25 AM EST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
925 AM EST WED JAN 16 2013
.SYNOPSIS...
A STALLED FRONTAL BOUNDARY WILL KEEP RAIN IN THE FORECAST THIS
MORNING...BEFORE AN AREA OF LOW PRESSURE MOVES ALONG THE FRONT
THROUGH THE CAROLINAS AND OFF THE COAST THURSDAY NIGHT...WITH THE
POTENTIAL FOR HEAVY WET SNOW WEST OF THE BLUE RIDGE. STRONG HIGH
PRESSURE ARRIVES FRIDAY BEFORE A COLD FRONT WITH MUCH COLDER AIR
ARRIVES LATE WEEKEND INTO EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 905 AM EST WEDNESDAY...
WITH TEMPERATURES WARMING ABOVE FREEZING...ALLOWED THE WINTER
WEATHER ADVISORY FOR FREEZING RAIN TO END THIS MORNING. MODIFIED
TEMPERATURES AND POPS ACCORDING TO OBS AND TRENDS INTO THIS
AFTERNOON. FLOOD WATCHES AND WINTER STORM WATCHES REMAIN IN
EFFECT. WILL MAKE MORE ADJUSTMENTS AS THE MORNING PROGRESSES.
AS OF 245 AM EST WEDNESDAY..
BAROCLINIC ZONE REMAINS STALLED OUT ACROSS THE REGION EARLY THIS
MORNING WITH A GRADUAL INCREASE IN THE WEDGE EAST OF THE MOUNTAINS
WHERE TEMPS ARE JUST ABOVE FREEZING. HOWEVER THE OVERALL COVERAGE OF
THE STEADY LIGHT TO MODERATE RAINFALL HAS SHIFTED WEST ATTM AS A BIT
STRONGER WAVE HAS RIDDEN UP ON THE WEST SIDE OF THE APPALACHIANS
INTO FAR SW VA THIS MORNING. EXPECT THIS WEAK SURFACE REFLECTION TO
SLOWLY HEAD EAST TODAY WHILE BRINGING A WEAKENING BAND OF RAIN BACK
TO MUCH OF THE WEST THIS MORNING BEFORE DECREASING. THIS COULD
PRODUCE ANOTHER INCH OF RAIN ESPCLY WESTERN/SW ZONES THRU MIDDAY
WITH LESS OUT EAST WHERE THE CAD MAY LINGER FOR MUCH OF THE DAY.
THUS CONTINUING THE FLOOD WATCH ALONG WITH HIGH POPS MOST SPOTS
EARLY ON...THEN TRIMMING FROM WEST TO EAST WITH PERHAPS A BREAK
ALONG THE BLUE RIDGE THIS AFTERNOON AS WINDS TRY TO TURN MORE
WESTERLY. LESS PRECIP ALONG WITH TEMPS JUST ABOVE FREEZING HAS
HELPED LIMIT ICING IN THE ADVISORY AREA BUT EXPECT COULD BE SOME ON
THE BLUE RIDGE DOWN INTO ROANOKE AND FLOYD COUNTIES SOME INCLUDING
SOME MENTION THERE EARLY ON. TEMPS A REAL CHALLENGE PENDING BREAKS
THAT DEVELOP BEHIND THE BOUNDARY TO THE WEST THIS AFTERNOON AND CAN
WARM AIR ERODE THE WEDGE OUT EAST. SINCE THE LATEST NAM HAS TEMPS
STUCK MUCH OF THE DAY EAST...EXPECT WILL SEE A LARGE GRADIENT FROM
PERHAPS SOME 50S WEST AND SW UP TO THE NEW RIVER...THEN MOSTLY 40S
NORTH/EAST WITH ROA POSSIBLY SEEING A LATE DAY SURGE IN TEMPS.
WAVE HEADS OUT TO THE NE BY THIS EVENING WITH MUCH OF THE REGION
SLIDING INTO AN AREA OF ONLY WEAK LIFT UNDER THE RESIDUAL STRETCHED
OUT MOISTURE AXIS IN PLACE. THIS SHOULD ALLOW FOR A BRIEF REDUCTION
IN POPS THRU AROUND MIDNIGHT BEFORE THE UPPER SYSTEM TO THE SW
STARTS TO RAPIDLY APPROACH. INCREASING UPPER DIFFLUENCE IN ADVANCE
OF THIS FEATURE COMBO WITH DEEPENING SURFACE LOW PRESSURE OVER THE
SE STATES WILL AGAIN CAUSE PRECIP TO START HEADING NE WITH MODELS
SHOWING A RETURN OF QPF TO THE SW TIER BY MORNING. HOWEVER BOUNDARY
LAYER LOOKS TO STAY ABOVE FREEZING MOST SPOTS WITH A WARM NOSE ALOFT
KEEPING MUCH OF THIS PRECIP LIQUID FOR THE MOMENT. APPEARS LOCATIONS
FATHER NORTH TOWARD THE GREENBRIER VALLEY COULD SEE SOME LIGHT
FREEZING RAIN...SLEET OR SNOW LATE BUT SHOULD BE LIGHT. OTRW WILL
HAVE POPS ON THE INCREASE BY DAYBREAK WITH SLIGHT POPS ACROSS THE
NORTH/EAST AND CHANCE BLUE RIDGE WITH LIKELYS RETURNING OVER THE SW.
WENT IN BETWEEN THE COLD MET MOS AND WARMER MAV SINCE DONT SEE A LOT
OF CHANGE WITH THE AIRMASS GIVEN THE STUBBORN MOISTURE AXIS AND
CLOUDS IN PLACE.
&&
.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
AS OF 442 AM EST TUESDAY...
ALL MODELS INDICATING A SWATH OF RAIN AND POSSIBLY HEAVY SNOW
ACROSS THE CWA THURSDAY AND ENDING THURSDAY NIGHT. THE TREND IN
THE MODELS...WITH THE MORE CONSISTENT GFS/NAM HAS BEEN TO NUDGE
THE STORM TRACK NORTH WITH EACH RUN OVER THE PAST FEW DAYS. THE
BIGGEST ISSUE WILL BE HOW MUCH RAIN AND SNOW AND WHEN THE
TRANSITION OCCURS. FORECAST IS A FINE LINE BETWEEN HEAVY WET SNOW
AND HEAVY RAIN/SNOW MIXTURE...WITH THE LATTER OF COURSE MEANING
MUCH LESS THAN CURRENT FORECAST ACCUMULATIONS. HOWEVER...TAKEN
LITERALLY THE NAM/GFS BETWEEN ABOUT 1P-7P THURSDAY GIVE ABOUT 10
INCHES OF SNOW THROUGH THE NEW RIVER/SOUTHERN SHENANDOAH AND PARTS
OF THE NEW RIVER VALLEY WITH 6HR LIQUID QPF FROM THE GFS/NAM
AROUND 1" ALONG THE NEW RIVER VALLEY FROM 1PM TO 7PM THURSDAY!
WOULD NORMALLY PREFER TO RAMP UP SNOW ACCUMULATIONS MORE
CONSERVATIVELY...BUT GIVEN THE POTENTIAL IMPACT AND THE FACT THAT
THIS STORM IS ONLY A DAY AWAY...TOOK A MORE AGGRESSIVE APPROACH.
ALTHOUGH BOUNDARY LAYER TEMPS ARE MARGINAL...THE RATE AT WHICH THE
SNOW COULD FALL WITH AN ISOTHERMAL LAYER CAN OVERCOME BOTH THE
MARGINAL BOUNDARY LAYER AND WHAT IS A WARM WET GROUND. AN
IMPRESSIVE STRIPE OF NEGATIVE SATURATED EPV LINES UP WELL WITH THE
HEAVIEST QPF FROM THE NAM...INDICATING A NEARLY STATIONARY BAND OF
HEAVY SNOW FROM ABOUT LEXINGTON VA TO MARION VA THURSDAY
AFTERNOON. CONSIDERING THE POTENTIAL IMPACT OF 1-2" PER HOUR
SNOWFALL RATES POTENTIALLY DURING RUSH HOUR...ERRED ON THE SIDE
OF CAUTION AND ISSUED A WINTER STORM WATCH FROM THURSDAY MORNING
AND THURSDAY NIGHT. AGAIN...THE STORM CAN STILL CHANGE...BUT SNOW
COULD FALL AS HEAVY AND AS FAST AS DECEMBER 2009...WHICH WAS A
CRIPPLING EVENT FOR TRAVELERS WHO BECAME STUCK ON LOCAL ROADS. STILL
MUCH CAN CHANGE WITH THIS SYSTEM...IF LOW CONTINUES TO JOG NORTH
THEN THE HEAVIEST SNOW MAY BE PUSHED INTO MOSTLY SE WEST VA.
THEREFORE...WAS PRETTY GENEROUS WITH THE WATCH AREA FOR NOW. WITH
THE LOW MOVING OFF THE COAST...ENOUGH COLD AIR WILL BE DRAGGED
SOUTH TO EVEN CHANGE RAIN TO SNOW ACROSS THE VIRGINIA
PIEDMONT...WITH A FEW INCHES POSSIBLE INTO THE SOUTHSIDE AND
POSSIBLY EVEN THE NC PIEDMONT THURSDAY NIGHT.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
AS OF 235 PM EST TUESDAY...
THIS PORTION OF THE FORECAST WILL BE A CONTRAST TO THE DAYS LEADING
UP TO IT. EXPECT A TREND TOWARD DRIER WEATHER AS HIGH PRESSURE
BUILDS INTO THE AREA. THERE WILL BE TWO NORTHERN STREAM SHORTWAVE
TROUGHS THAT WILL PROGRESS THROUGH THE GREAT LAKES TO NEW ENGLAND
AREAS. AS THEY DO...EACH WILL HAVE VARIOUS IMPACT ON OUR REGION.
THIS FIRST IS EXPECTED TO SWEEP THROUGH THE AREA DURING THE DAYTIME
ON SUNDAY. THE SECOND MAY IMPACT OUR REGION MONDAY INTO TUESDAY.
THE FIRST SYSTEM CURRENTLY IS PROGGED TO BE A RELATIVELY MOISTURE
STARVED CLIPPER THAT AT THE BEST WILL BRING SOME ISOLATED SNOW
SHOWERS TO PARTS OF SOUTHEAST WEST VIRGINIA. THE SECOND...WHILE
HAVING ONLY SLIGHT INDICATIONS OF A BIT MORE MOISTURE...WILL BE
ARRIVING WITH SIGNIFICANTLY COLDER AIR...PERHAPS AS COLD AS -20C AT
850 MB. WHILE MOISTURE WILL NOT BE AMPLE...DENDRITIC GROWTH WILL
BE EASY TO ACHIEVE SO THAT JUST ABOUT ANY LOW LEVEL CLOUD WILL
HAVE TO POTENTIAL OF GENERATING AT LEAST A FLURRY...AND COVERAGE
OF SNOW SHOWERS WILL BE ALL THAT MORE PREVALENT AS COMPARED TO THE
SUNDAY SYSTEM.
&&
.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
AS OF 545 AM EST WEDNESDAY...
POOR FLYING CONDITIONS WILL LINGER THIS MORNING WITH IFR TO MVFR
CIGS IN PLACE AS BANDS OF RAIN TO THE WEST GRADUALLY RETURN FROM
SW TO NE BY MID MORNING. AS THE AREA OF LOW PRESSURE STARTS TO
MOVE EAST THIS AFTERNOON EXPECTING SLOW IMPROVEMENT IN CIGS AND
VSBYS ALTHOUGH SOME AREAS OUT EAST INCLUDING KDAN/KLYH AND KROA MAY
LINGER IN THE LOWER IFR CIGS UNTIL LATE IN THE DAY. FOR NOW MAY
INCLUDING A PERIOD OF VFR MOST SPOTS BUT CONFIDENCE REMAINS LOW
UNTIL THE LOW LEVEL MOISTURE GETS BRIEFLY SCOURED OUT THIS EVENING
AS WINDS SHIFT TO THE WEST.
STRONG LOW LVL WINDS MAY CREATE LOW LVL WIND SHEAR AT DAN/LWB
AROUND LATE MORNING WED SO KEPT MENTION THERE.
MVFR CONDITIONS ARE GOING TO RETURN BUT AS WE HEAD INTO LATER
TONIGHT...THERE IS SO MUCH LOW LVL MOISTURE THAT A BANK OF
STRATUS OR FOG COULD FORM. MORE CONFIDENT THIS OCCURS AT BLF/LWB
AND MAYBE BCB.
THE FLOW ALOFT KEEPS THE FRONTAL BOUNDARY CLOSE SUCH THAT ANOTHER
WAVE OF LOW PRESSURE WILL IMPACT THE AREA THURSDAY WITH POTENTIAL
FOR RAIN/SNOW OR MIX. PRECIP COULD AGAIN BE HEAVY ESPCLY WHEN A
CHANGE TO SNOW OCCURS OVER THE MOUNTAINS WITH LIGHT TO MODERATE
RAIN AROUND KDAN WHERE EVEN A BRIEF SWITCH TO SNOW COULD OCCUR
THURSDAY EVENING. SO...WE MAY STAY SUB VFR MOST OF THE LATE WEEK
UNTIL THIS SYSTEM EXITS FRIDAY MORNING. THEN FINALLY A RETURN OF
VFR INTO THE WEEKEND UNDER HIGH PRESSURE.
&&
.HYDROLOGY...
AS OF 515 AM EST WEDNESDAY...
STEADIER RAINFALL WILL AGAIN START TO MOVE ACROSS THE MOUNTAINS
THIS MORNING WITH ANOTHER 1 TO 2 INCHES ANTICIPATED MAINLY WEST
OF I-81 AND ESPECIALLY IN SE WV THRU MIDDAY. RIVERS AND STREAMS
REMAIN AT OR JUST BELOW BANKFULL ACROSS THIS AREA...SO KEPT THE
FLOOD WATCH TO COVER THIS THIS MORNING. APPEARS PRECIP WILL TAPER
SOME THIS AFTERNOON WITH ONLY LIGHT RAIN REMAINING IN MOST SPOTS
AND REFLECTED VIA ONLY LIGHT ADDED RAINFALL TOTALS. THIS MAY STILL
BE ENOUGH TO CAUSE SOME MAIN STEM RIVERS TO FLOOD ESPECIALLY THE
LOWER DAN AND PERHAPS GREENBRIER AROUND ALDERSON. IN
ADDITION...FLOODING OF THE NEW RIVER AROUND ALLISONIA WILL LIKELY
CONTINUE THIS MORNING. RAINFALL RETURNS LATE TONIGHT AND ESPCLY
THURSDAY MORNING AS ANOTHER STRONGER AREA OF LOW PRESSURE PASSES
TO THE SOUTH. THIS PRECIP MAY BE HEAVY ENOUGH TO WARRANT ANOTHER
FLOOD WATCH BEFORE MOST OF THE RAIN CHANGES TO HEAVY WET SNOW
THURSDAY AFTERNOON.
&&
.EQUIPMENT...
THE KFCX 88D RADAR IS DOWN UNTIL FURTHER NOTICE DUE TO PEDESTAL
AND POSSIBLE POWER SUPPLY PROBLEMS.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLOOD WATCH UNTIL 11 AM EST THIS MORNING FOR VAZ007-009>020-
022-032-033-043.
WINTER STORM WATCH FROM THURSDAY MORNING THROUGH LATE THURSDAY
NIGHT FOR VAZ007-009>020-022>024-032>035.
NC...FLOOD WATCH UNTIL 11 AM EST THIS MORNING FOR NCZ001>004-
018>020.
WINTER STORM WATCH FROM THURSDAY MORNING THROUGH LATE THURSDAY
NIGHT FOR NCZ001-002-018.
WV...FLOOD WATCH UNTIL 11 AM EST THIS MORNING FOR WVZ042>045.
WINTER STORM WATCH FROM THURSDAY MORNING THROUGH LATE THURSDAY
NIGHT FOR WVZ042>045.
&&
SYNOPSIS...JH
NEAR TERM...JH/KK
SHORT TERM...KM
LONG TERM...DS
AVIATION...JH/KK/WP
HYDROLOGY...
EQUIPMENT...Hazardous weather outlook, Jan 16, 9:12 AM EST, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 912 AM EST WED JAN 16 2013 NCZ001-002-018-VAZ007-009>019-022-032-033-WVZ042>044-171415- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-ROANOKE-PATRICK- FRANKLIN-MERCER-SUMMERS-MONROE- 912 AM EST WED JAN 16 2013 ...FLOOD WATCH IN EFFECT UNTIL 11 AM EST THIS MORNING... ...WINTER STORM WATCH IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ023-034-171415- BOTETOURT-BEDFORD- 912 AM EST WED JAN 16 2013 ...WINTER STORM WATCH IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003-004-019-020-171415- SURRY-STOKES-WILKES-YADKIN- 912 AM EST WED JAN 16 2013 ...FLOOD WATCH IN EFFECT UNTIL 11 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA AND NORTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. LIGHT TO MODERATE SNOW ACCUMULATIONS ARE POSSIBLE THURSDAY AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ020-WVZ045-171415- BATH-GREENBRIER- 912 AM EST WED JAN 16 2013 ...FLOOD WATCH IN EFFECT UNTIL 11 AM EST THIS MORNING... ...WINTER STORM WATCH IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ005-006-VAZ044>047-058-059-171415- ROCKINGHAM-CASWELL-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 912 AM EST WED JAN 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. LIGHT TO MODERATE SNOW ACCUMULATIONS ARE POSSIBLE THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ043-171415- HENRY- 912 AM EST WED JAN 16 2013 ...FLOOD WATCH IN EFFECT UNTIL 11 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. LIGHT TO MODERATE SNOW ACCUMULATIONS ARE POSSIBLE THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ024-035-171415- ROCKBRIDGE-AMHERST- 912 AM EST WED JAN 16 2013 ...WINTER STORM WATCH IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 7:18 PM EST | Areal Flood Warning | RNK | Pulaski | 6 hr |
| Jan 15, 7:57 PM EST | Areal Flood Warning | RNK | Smyth | 14 hr |
| Jan 15, 9:35 PM EST | River Flood Warning | RNK | Pittsylvania, City of Danville | 4 days |
| Jan 15, 9:35 PM EST | River Flood Warning | RNK | Halifax | 4 days |
| Jan 15, 9:35 PM EST | River Flood Warning | RNK | Halifax | 5 days |
| Jan 16, 12:39 AM EST | Areal Flood Advisory | RNK | Pulaski | 18 hr |
| Jan 16, 12:58 AM EST | Areal Flood Warning | RNK | Grayson | 8 hr |
| Jan 16, 4:29 AM EST | Winter Storm Watch | RNK | Alleghany, Amherst, Bath, Bedford, Bland, Botetourt and 21 more | 11 hr |
| Jan 16, 6:54 AM EST | Areal Flood Warning | RNK | Alleghany, Bath, City of Covington | 6 hr |
| Jan 16, 10:55 AM EST | River Flood Warning | RNK | Buckingham, Charlotte, Fluvanna, Halifax | 6 days |
| Jan 16, 3:56 PM EST | Winter Storm Warning | RNK | Alleghany, Amherst, Appomattox, Bath, Bedford, Bland and 31 more | 33 hr |
| Jan 16, 3:56 PM EST | Winter Weather Advisory | RNK | Appomattox, Buckingham, Campbell, Charlotte, Halifax, Henry and 4 more | 12 hr |
| Jan 16, 4:02 PM EST | Flood Watch | RNK | Bland, Carroll, Floyd, Franklin, Giles, Grayson and 11 more | 20 hr |
| Jan 16, 6:28 PM EST | Areal Flood Advisory | RNK | Pulaski | 6 hr |
Nearby
River Flood Warnings in Virginia, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.